Alert archive / New York / Small Craft Advisories in 2021
Small Craft Advisory 48, NWS New York, NY
NWS New York, NY issued this small craft advisory at May 2, 2021, 3:50 AM EDT. It took effect at May 2, 2021, 6:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2021, 3:50 AM EDT (07:50 UTC)
- In effect from
- May 2, 2021, 6:00 AM EDT
- Expired
- May 3, 2021, 3:52 AM EDT
- In force
- 22 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
127 WHUS71 KOKX 020750 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 350 AM EDT Sun May 2 2021 ANZ350-030000- /O.NEW.KOKX.SC.Y.0048.210502T1000Z-210503T0000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 350 AM EDT Sun May 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
4 follow-up statements
911 WHUS71 KOKX 021953 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 353 PM EDT Sun May 2 2021 ANZ350-030000- /O.CON.KOKX.SC.Y.0048.000000T0000Z-210503T0000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 353 PM EDT Sun May 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas around 5 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
123 WHUS71 KOKX 022359 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 759 PM EDT Sun May 2 2021 ANZ353-030800- /O.EXB.KOKX.SC.Y.0048.000000T0000Z-210503T0800Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 759 PM EDT Sun May 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...East winds 10 to 15 kt and seas 4 to 5 feet. * WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-030800- /O.EXT.KOKX.SC.Y.0048.000000T0000Z-210503T0800Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 759 PM EDT Sun May 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...Southeast winds 5 to 10 kt and seas 4 to 5 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
267 WHUS71 KOKX 030236 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1036 PM EDT Sun May 2 2021 ANZ355-030800- /O.EXA.KOKX.SC.Y.0048.000000T0000Z-210503T0800Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1036 PM EDT Sun May 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...Northeast winds 5 to 10 kt and seas 3 to 5 feet. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-030800- /O.CON.KOKX.SC.Y.0048.000000T0000Z-210503T0800Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 1036 PM EDT Sun May 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...Southeast winds 5 to 10 kt and seas 4 to 5 feet. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
212 WHUS71 KOKX 030752 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 352 AM EDT Mon May 3 2021 ANZ350-353-355-030900- /O.CAN.KOKX.SC.Y.0048.000000T0000Z-210503T0800Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 352 AM EDT Mon May 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Waves have dropped below 5 ft and therefore the advisory has been cancelled. $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at May 2, 1:51 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 2, 1:51 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service New York NY 151 AM EDT Sun May 2 2021 .SYNOPSIS... A warm front passes through late tonight, and then a cold front approaches from the northwest on Sunday. The front becomes nearly stationary over or just north of the area Sunday night, then lifts north as a warm front Monday. A series of low pressure systems move across the area Monday night through Wednesday, with a cold front moving through Wednesday night. High pressure builds in Thursday. Low pressure may impact the region Friday and Saturday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Partly to mostly cloudy for the overnight hours with warm advection isentropic lift and shortwave energy helping to produce isolated light showers. Low temperatures likely end up above normal. A flat upper ridge across the southern half of the country and a fast flow to the north from the Northern Plains into the Northeast will transport warmer air into the region for the second half of the weekend. At the surface, a warm front from the Great Lakes will race eastward and passes through overnight. Decent thermal forcing and some jet energy may be sufficient enough to overcome the lack of moisture with a few showers. Mid level clouds will begin to move in from the west this evening and the second half of the night will be partly to mostly cloudy. The cloud cover and increasing SW flow the second half of the night will result in lows from the lower 40s inland, to lower 50s in the NY/NJ metro. This is around 5 degrees above normal. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... Following a warm frontal passage earlier in the morning, a cold front will approach from the NW on Sunday. The front stalls near or just north of the area Sunday night. A few morning showers with continued warm advection will be followed by partly sunny skies in the afternoon. Model time height cross sections indicate mid level moisture drying out in the afternoon. This will be key to how warm the area gets in the warms sector. Highs continue to trend upward, especially for the interior and the NY/NJ metro, where readings are likely to approach or exceed 80. Elsewhere, highs will top in the lower to mid 70s, with the exception of the south shore of Long Island and southeast CT, where SW flow will provide a maritime influence. Went warmer than MOS and between the NBM deterministic and 50th percentile. With the approaching cold front in the late afternoon/early evening, there could be an isolated shower or thunderstorm across interior southern CT and northern portions of the Lower Hudson Valley. While there is modest shear, the environment will only be marginally unstable. Frontal boundary stalls just north or across the area Sunday night. Any convection will weaken quickly in the evening. Overnight lows will be in the mid 50s to lower 60s, warmest across the NY/NJ metro. Lows will average close to 10 degrees above normal. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Most of the time from Monday through Friday will remain unsettled as the southern stream remains progressive and a series of lows track across the northeast Monday through Wednesday, with another storm, potentially the deepest of the week, affecting the area Friday into Saturday. Monday a stalled frontal boundary nearby will lift north as a warm front, and the region will remain in warm and increasingly humid airmass into Wednesday. Marginal instability and elevated CAPE increase Monday afternoon into the evening, and will have a slight chance for thunder. A better chance for convection will be during Tuesday as thermal ridging increases during the afternoon, as dew points climb to near 60 degrees. Surface based instability increases as low level lapse rates also increase. Thunderstorms will initiate inland ahead of an approaching cold front and translate eastward as an elevated mixed layer remains in the marine environment. Chances are increasing that Tuesday will be well above normal with high temperatures inland into the mid 80s, and there is a chance that high could even approach 90. And highs across much of Long Island and into southern Connecticut will also be in the mid to upper 70s. Normal highs for early May are in the mid 60s to near 70. A cold frontal passage Wednesday night will return the are to more seasonal levels. The forecast remains consistent for a dry weather Thursday into early Friday, with the potential for a coastal low to impact the area Friday into Saturday. There is still some uncertainty with the exact track and strength of the low. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... A warm front lifts north overnight with just some isolated rain showers. A cold front approaches from the north Sunday into Sunday night. An isolated shower or thunderstorm is possible for KSWF and CT terminals towards late Sunday afternoon into Sunday evening. Generally, VFR conditions are expected through the TAF period. However, there is a very low chance of KSWF and CT terminals seeing MVFR or lower in isolated shower or thunderstorms Sunday afternoon and evening. SW near 5-10 kt overnight. Winds will increase Sunday to 10-15 kt with gusts 15 to around 20 kt. Occasional gusts to 25 kt are possible. ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... No unscheduled amendments expected overnight. Amendments are possible Sunday due to timing of gusts. .OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY... .Sunday night...VFR. Isolated shower or thunderstorm possible for KSWF and CT terminals in the evening with brief localized MVFR possible. .Monday...MVFR or lower possible at times with rain showers becoming more likely. A slight chance of thunderstorms. S wind gusts 15-20 kt near NYC and coastal terminals late afternoon into evening. .Tuesday...MVFR or lower possible at times with a chance of showers and thunderstorms. SW wind gusts 15-20 kt near NYC terminals afternoon into early evening. .Wednesday...MVFR or lower possible at times with chance of showers, mainly during the day. NW wind gusts 15-20 kt, mainly afternoon into the evening. .Thursday...VFR. Detailed information, including hourly TAF wind component forecasts, can be found at: http:/www.weather.gov/zny/n90 && .MARINE... Sub-SCA conditions are on the waters going into the overnight. Winds will veer to the SW overnight. Marginal SCA conditions are possible on Sunday along the immediate coast, but farther offshore, the cooler waters will inhibit stronger winds from mixing down. Did not have the confidence at this time to issue a SCA. The best chance will be on the ocean east of Moriches Inlet, due to to the SW fetch building seas to around 5 ft. Winds and gusts are expected to remain below SCA levels across the forecast waters Monday through Thursday night as the pressure gradient remains weak with a series of lows moving across the waters Monday through Wednesday. Wind gusts may briefly approach SCA Wednesday night behind a cold front, and mainly on the eastern ocean waters. Ahead of the cold front with a persistent and long fetch southerly flow, ocean seas may build to 5 feet by Wednesday afternoon and remain elevated into Wednesday evening, then subside in the gusty northwest flow behind the cold front. && .HYDROLOGY... No hydrologic impacts are expected through the forecast period. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...MET/DW NEAR TERM...JM/MET/DW SHORT TERM...DW LONG TERM...MET AVIATION...JP MARINE...JM/MET/DW HYDROLOGY...MET/DW
Hazardous weather outlook, May 1, 11:18 AM EDT, 16 hours 32 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service New York NY 1118 AM EDT Sat May 1 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-021530- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 1118 AM EDT Sat May 1 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-021530- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1118 AM EDT Sat May 1 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Small Craft Advisories in New York, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.